Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Reconstructing a totally disconnected groupoid from its ample semigroup


Author: R. Exel
Journal: Proc. Amer. Math. Soc. 138 (2010), 2991-3001
MSC (2010): Primary 22A22, 20M18, 20M30, 46L55
DOI: https://doi.org/10.1090/S0002-9939-10-10346-3
Published electronically: April 8, 2010
MathSciNet review: 2644910
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a (not necessarily Hausdorff) étale, second countable groupoid $ \mathcal{G}$ with totally disconnected unit space may be reconstructed solely from the algebraic structure of its ample semigroup $ \mathcal{S}$. We also show that $ C^*(\mathcal{G})$ possesses a universal property related to tight representations of $ \mathcal{S}$.


References [Enhancements On Off] (What's this?)

  • 1. R. Exel, Inverse semigroups and combinatorial C*-algebras, Bull. Braz. Math. Soc. (N.S.) 39 (2008), 191-313. [arXiv:math.OA/0703182] MR 2419901 (2009b:46115)
  • 2. R. Exel and M. Laca, Cuntz-Krieger algebras for infinite matrices, J. reine angew. Math. 512 (1999), 119-172. [arXiv:funct-an/9712008] MR 1703078 (2000i:46064)
  • 3. M. Khoshkam and G. Skandalis, Regular representation of groupoid C*-algebras and applications to inverse semigroups, J. Reine Angew. Math. 546 (2002), 47-72. MR 1900993 (2003f:46084)
  • 4. M. V. Lawson, Inverse semigroups, the theory of partial symmetries, World Scientific, 1998. MR 1694900 (2000g:20123)
  • 5. A. L. T. Paterson, Groupoids, inverse semigroups, and their operator algebras, Birkhäuser, 1999. MR 1724106 (2001a:22003)
  • 6. J. Renault, A groupoid approach to $ C^*$-algebras, Lecture Notes in Mathematics, vol. 793, Springer, 1980. MR 584266 (82h:46075)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 22A22, 20M18, 20M30, 46L55

Retrieve articles in all journals with MSC (2010): 22A22, 20M18, 20M30, 46L55


Additional Information

R. Exel
Affiliation: Departamento de Matemática, Universidade Federal de Santa Catarina, 88040-900, Florianópolis, Brasil
Email: r@exel.com.br

DOI: https://doi.org/10.1090/S0002-9939-10-10346-3
Received by editor(s): September 17, 2009
Received by editor(s) in revised form: November 30, 2009
Published electronically: April 8, 2010
Additional Notes: The author was partially supported by CNq.
Communicated by: Marius Junge
Article copyright: © Copyright 2010 Ruy Exel

American Mathematical Society